Arizona, 2024Hail in Arizona, August 6, 2024
August 6, 2024 · NWS FGZ · 1 event in 1 county or zone
The monsoon moisture continued with daily showers and thunderstorms over northern Arizona.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The monsoon moisture continued with daily showers and thunderstorms over northern Arizona.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 6, 3:37 PM MST, 44 minutes earlier.
Area forecast discussion, Aug 6, 3:37 PM MST, 44 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
337 PM MST Tue Aug 6 2024
.SYNOPSIS...The monsoon continues with daily chances for showers and
thunderstorms continuing through the weekend. Temperatures will
remain above normal with light winds outside of storms.
&&
.DISCUSSION...Scattered showers and thunderstorms developed across
northern Arizona today...mostly over the higher terrain. Storms
will decrease this evening...but not end as few showers and
thunderstorms are possible through the night.
The general pattern will continue through Thursday...The high
pressure remains nearly stationary with only some slight wobbling
to the west. The easterly wave will continue to move westerly
across southern Arizona and northern Mexico. This will bring
fairly active weather days across northern and central Arizona.
Friday through the weekend...The high will start to shift back to
the east late in the week and over the weekend. This will help to
drag the easterly wave around the western edge of the high and will
bring in a bit of drier air into the region. This will bring a
slight downturn in activity through this period. Should the high
not shift as far to the east as currently anticipated, there may
not be as much of downturn in activity. Temperatures will remain
above average through this period so take appropriate precautions
if spending time outdoors.
&&
.AVIATION...Wednesday 07/00Z through Thursday 08/00Z...Scattered
showers/thunderstorms before 03Z, especially south of a KGCN-
KINW-KSJN line. Isolated activity further north. MVFR conditions
and gusty winds up to 50 kts possible in and around stronger
storms. Isolated showers linger through the night. Otherwise, VFR
conditions outside of storms with variable winds 5-10 kts. A
similar round of showers/storms Wednesday afternoon.
OUTLOOK...Thursday 08/00Z through Saturday 10/00Z...Scattered
showers/thunderstorms each afternoon/evening with reduced
visibility and gusty winds possible in and around heavy showers
and stronger storms. Otherwise, VFR conditions with light winds at
5-10 kts.
&&
.FIRE WEATHER...This evening through Thursday...Daily showers and
thunderstorms will continue. Winds will be variable in direction...
10-20 mph in the afternoons away from any gusty/erratic
thunderstorms winds.
Friday through Sunday...Daily chances for showers and thunderstorms
will continue, along with mostly above average temperatures each
afternoon. Expect winds generally less than 15 mph outside of
gusty/erratic thunderstorm outflow winds.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...None.
&&
PUBLIC...MAS
AVIATION...McCollum
FIRE WEATHER...MAS
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Special weather statement, Aug 6, 12:12 PM MST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1212 PM MST Tue Aug 6 2024
AZZ015-016-061945-
Western Mogollon Rim-Eastern Mogollon Rim-
1212 PM MST Tue Aug 6 2024
...A STRONG THUNDERSTORM WILL IMPACT AREAS NEAR HAPPY JACK THROUGH
1245 PM MST...
At 1211 PM MST, Doppler radar was tracking a strong thunderstorm near
Happy Jack, or 25 miles east of Sedona, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Happy Jack and Stoneman Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3490 11136 3483 11128 3467 11141 3484 11158
TIME...MOT...LOC 1911Z 040DEG 7KT 3484 11136
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HumphreysSpecial weather statement, Aug 6, 3:33 PM MST, 48 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
333 PM MST Tue Aug 6 2024
AZZ008-037-062300-
Yavapai County Valleys and Basins-Yavapai County Mountains-
333 PM MST Tue Aug 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NEAR PRESCOTT VALLEY THROUGH
400 PM MST...
At 332 PM MST, Doppler radar was tracking a strong thunderstorm over
Prescott Valley. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Prescott Regional Airport, Goldwater Lake, Lynx Lake, Watson Lake,
Whipple, Willow Creek Reservoir, Watson Lake Park, Prescott Gateway
Mall, Lynx Lake Dam, Yavapai County Fairgrounds, Embry-Riddle
Aeronautical University, Downtown Prescott, Mountainview Park, Acker
Park, Prescott Valley, Oak Knoll Village, AC Williams Granite Creek
Park, Goldwater Lake Park, Fain Lake, and Prescott.
This includes the following highways...
State Route 89 between mile markers 309 and 323.
State Route 89A between mile markers 318 and 328.
State Route 69 between mile markers 281 and 296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3468 11225 3453 11222 3449 11248 3469 11249
TIME...MOT...LOC 2232Z 099DEG 1KT 3459 11231
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HumphreysHail, Gila
- When
- August 6, 4:21 PM MST to 4:30 PM MST
- Where
- Gila County, 5.03 mi SE of Pine to 3.48 mi SSW of Strawberry
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.320, -111.400
Quarter sized hail (1.00 inch diameter) was reported 6 miles southeast of Pine.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Ohio, August 6, 2024$3.0 million · EF1 · 127 events
- Tornado and Flash Flooding in Pennsylvania, August 6, 2024$8.2 million · 1.75 in hail · 86 events
- Rip Current in Indiana, August 6, 20241 death · 3 injured · 1 event
- Hail and Damaging Winds in North Dakota, August 6, 2024$832,000 · 2.5 in hail · 21 events
- Tornado and Damaging Wind in Michigan, August 6, 2024$1,000 · EF2 · 2 events
- Excessive Heat and Heat in Oklahoma, August 6 to 8, 202482 events
- Tornadoes and Flash Flooding in North Carolina, August 6 to 9, 2024$69,000 · EF0 · 37 events
- Flash Flooding and Hail in New Jersey, August 6, 2024$110,000 · 1 in hail · 20 events
- Tropical Storm and Flash Flooding in South Carolina, August 6 to 9, 2024$56,000 · 30 events
- Flash Flooding in Pennsylvania, August 6, 2024$120,000 · 3 events
- Flash Flood and Dust Storm in Arizona, August 6 to 7, 2024$68,000 · 61 kt wind · 7 events
- Damaging Winds in Michigan, August 6, 2024$65,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212973.